I have been using retin a (tretinoin) for acne now I have dark spots. Why is that?

Recovery. This is post-inflammatory scarring. It will fade after a few weeks or months. Retin a (tretinoin) is a good choice and if this clears you, it'll be a good thing. Continue using until your acne self-cures, and if you're steady about it, you'll soon be clear without the dark spots.

Related Questions

I finally got my adult acne under control using epiduo gel but now I have dark spots on my face from breaking out before. Will the retin A (tretinoin) help?

Probably not. Retin A (tretinoin) is helpful for the acne, but can actually contribute to "post-inflammatory hyper-pigmentation" ( dark spots following acne) to some degree. You can add in topical 4% hydroquinone cream as a mild bleaching agent to be used nightly on the hyper-pigmented areas to gradually lighten them up. Read more...
Actually it may. Post inflammatory hyperpigmentation is improved with topicals that turnover the top layer of skin like all retinoids do. I like to combine Retinoic acid with lightening agents to get the most power and improvement. Beta hydroxy acid peels help a lot too. Read more...

I've been on retin-a for about 7 weeks. It's finally clearing my acne but I've noticed pink/hyperpigmented spots. How long does retin a (tretinoin) take to clear?

Several months. The post-acne hyperpigmentation won't resolve itself for a few months. I'm glad you're being treated. If you need something stronger to be added, such as a topical or systemic antibiotic, your physician can help. If your acne proves unmanageable otherwise, and you are offered isotretinoin, remember that most people who've tried it are glad but that it's very rough stuff. Read more...
Side effect. Not only can you have hyper pigmentation as acne resolves, you can see that retin a (tretinoin) causes hyper pigmentation as well. So this can be a problem as your acne is improving. I'd suggest a 4% hydroquinone bleaching agent to use to lighten up those spots. We can easily consult and prescribe that through a Prime Visit! Read more...

I've been on retin a (tretinoin) for 3 months and I'm still pink. (Using every other day). Now I'm being put on accutane. The acne stopped when will the pinkness?

Glad you're Rx'd. Expect to be red during the course of your treatment. It's a small price for relief of serious acne. People seeing your reddish color will think it's from a healthy, outdoor lifestyle -- just as people who see a young man with acne think, "Poor self-care." You made the right choice -- well done. Read more...
Stop Retin A (tretinoin) You do not need it anymore and it is contributing to dry, red skin on your face. You probably need a moisturizer. Why gynecomastia?? Taking any supplements or "protein" drinks or PED? These can cause both acne and gynecomastia. Read more...